MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Model Number 1001780J
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficult to advance and remove; however, the reported irregular texture is likely due to operational context.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The two nc traveler devices referenced in b5 and d10 are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right coronary artery that was both moderately calcified and tortuous.After crossing the mid lesion with a balance middleweight (bmw).014 guide wire, the 3.0x12mm nc traveler was used for pre-dilatation.Resistance was met during advancement and removal on the guide wire.After stent deployment, a 3.5x8mm nc traveler was used for post-dilatation.The same resistance was found during advancement and retraction and the balloon became stuck on the bmw guide wire.Both the balloon and guide wire were removed together from the guide catheter to prevent damaging the artery.After removal of the devices, based on the tactile feel of the guide wire, it was thought that the nc traveler balloon was catching the guide wire firmly and was removing hydrophilic coating on the guide wire.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16799756
Report Number2024168-2023-04262
Device Sequence Number12371238
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public08717648025976
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1001780J
Device Catalogue Number1001780J
Device Lot Number2092171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DILATATION CATHETER: NC TRAVELER (X2).
Patient SexUnknown